Forum

steroids

Hi i still don’t have a dx. Saw a ms nurse last week and seeing ms neurologist next Tuesday. I am pretty sure i have ms just need to see doc to get dx! Anyway ms nurse decided that due to all of my symptoms i should have 1000mg of steroids a day for 3 days. I had my first dose yesterday and have gone from needing a sleep during the day and being asleep by 9pm to not being able to get to sleep at all! Is this normal? Thank you

Hiya. I pretty new to this whole ms thing only havin found out the week before last. I’m in the same boat as you. I’m on day 8 of some steroids and I haven’t slept properly the whole time! Hence being on here now! Its weird! I don’t feel ill not having any sleep, its just become routine now. I’m sure it’ll wear off in time. But like I said I’m no expert I’m afraid, but I just wanted to let you know your not on your own! Nadine x

Hiya. I pretty new to this whole ms thing only havin found out the week before last. I’m in the same boat as you. I’m on day 8 of some steroids and I haven’t slept properly the whole time! Hence being on here now! Its weird! I don’t feel ill not having any sleep, its just become routine now. I’m sure it’ll wear off in time. But like I said I’m no expert I’m afraid, but I just wanted to let you know your not on your own! Nadine x

Sorry didn’t mean it’ll wear off in a negative way which it may have come across then! Lol. I was just meaning I’m sure things will go back to normal. The way I was before! I’m actually loving being this awake! It’s the 1st time in a long time! Like someone has switched a light on! Anyway I hope I have been of some help! Nadine x

Thank you Nadine, im pleased im not the only one! The nurse thought i would be able to go to sleep as normal but may be awake from about 3, don’t think i will be asleep by then! Are you having steroids through a drip each day? Cheers vic

I’m taking tablets at the moment on a 10 day course. They’ve had a few effects on me, like making me feel sad and stuff, but they haven’t been all that bad, and I’m definitely seeing improvements now which is great. I found it weird that I’m only having two hours sleep at night, but then I function really well the next day! Its a bit baffling! But I’m getting better every day now, so it’s worth it I think! How are you finding it all? Nadine x

I have only had 1 dose so far through if drip, was ok but came home with needle still in hand but bandaged up cos im back today for more! Think i will ask them to take it out today cos it is uncomfortable.

I’m sure they’ll make it comfortable for you! I hope day two will go well for you, and you start to feel better!!! Nadine x

thank you

Managed 2 hours sleep in the end, better than none at all!

Vic

Insomnia is very common with steroids :frowning: It’s a chance to catch up on stuff I suppose! Karen x

Whenever I have IV steroids I can’t sleep. I also feel very jittery and like my heart is pounding.

After a few days I get very tender to the touch on my chest, neck and scalp. It feels like I’m bruised all over but that goes away too after a day or two. I also feel quite low when I’m “coming down” off them.

Some other side effects I was warned about but never had are increased appetite and weight gain.

Hi

Steroids whether IV or oral make me jittery and buoyant whilst I’m taking them and I only sleep for 2 hours at a time. I nap in the day if I am able to but my brain is so active it’s very hard to switch off and sleep.

They also increase my appetite which is a good thing as I always lose weight in the run up to a relapse (it’s like an early warning system). I do get heartburn with them, just recently I had to increase my usual dose of Lansaprazole (spelling?) to protect my stomach. Be sure to mention this to the nurses/docs if you suffer from it as it can be very harsh on your stomach whether you take them orally or intravenously.

Eventually the jittery feeling leaves me and I end up tearful and weepy. Given that steroids apparently stay in your system for 3 months, I’m expecting mood swings for a little while to come. Last time I had them I had just been diagnosed which came as a huge shock so emotionally I was a complete mess …

Tracey x

Thank you everyone, i did have heartburn last night, will have to wait and see how much sleep i manage tonight!

Vic xx